# SDR 2016FA0000173

- Difficulty date: April 12, 2016
- Submitted: April 12, 2016
- Operation: General aviation
- Aircraft: N172AE
- Make and model: Snias AS350B3
- Aircraft serial: 3839
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Shutoff Valve
- Part number: 55103G
- Condition: Out Of Position
- Location: Fuel System
- Part time: 4,245 hours, 8,625 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 12-YEAR INSPECTION, THE FUEL SHUTOFF VALVE WAS FOUND CLOCKED IN A WAY THAT PREVENTED THE VALVE FROM FULLY CLOSING DUE TO INTERFERENCE WITH THE MGB, AFT LT SUSPENSION BAR.  IAW AMM, CHAPTER 28-21-00, 4-2 VALVE INSTALLATION, THERE IS A NOTE ABOUT THE CLEARANCE WITH THE SUSPENSION BAR.  EVERY ACFT HAS THE FUEL SHUTOFF VALVE FUNCTIONAL TEST, COMPLETED DURING A 600-FH/24-MONTH INSPECTION, REF  MSM CHAPTER 05-22-00; AND AMM 28-21-00, 5-2), BUT AN INSPECTION OF THE CLEARANCE IS NOT SPECIFICALLY ADDRESSED DURING THIS CHECK, NOR DURING ANY OTHER CHECK AT THAT INSPECTION PERIOD.  THIS CLEARANCE ISSUE IS AN AREA OF CONCERN FOR OTHER ACFT DUE TO THE FACT THAT THIS COULD PREVENT THE FUEL SUPPLY FROM BEING SHUTOFF TO THE ENGINE DURING AN EMERGENCY.  TO HELP ELIMINATE THIS OCCURRENCE, AN IMMEDIATE INITIAL CHECK OF THE VALVE IS WARRANTED, AND RECURRING CHECKS AT THE 600-FH/24-MONTH INSPECTION INTERVAL SHOULD INCLUDE CHECKING THE VALVE FOR CLEARANCE WITH THE SUSPENSION BAR.
